2016, 36(5): 2367-2376. doi: 10.3934/dcds.2016.36.2367

Robustly N-expansive surface diffeomorphisms

1. 

Departamento de Matemática y Estadística del Litoral, Universidad de la República, Gral. Rivera 1350, Salto

Received  April 2015 Revised  May 2015 Published  October 2015

We give sufficient conditions for a diffeomorphism of a compact surface to be robustly $N$-expansive and cw-expansive in the $C^r$-topology. We give examples on the genus two surface showing that they need not to be Anosov diffeomorphisms. The examples are axiom A diffeomorphisms with tangencies at wandering points.
Citation: Alfonso Artigue. Robustly N-expansive surface diffeomorphisms. Discrete & Continuous Dynamical Systems - A, 2016, 36 (5) : 2367-2376. doi: 10.3934/dcds.2016.36.2367
References:
[1]

A. Artigue, Kinematic expansive flows,, Ergodic Theory and Dynamical Systems, (2014). doi: 10.1017/etds.2014.65.

[2]

A. Artigue, Lipschitz perturbations of expansive systems,, Disc. Cont. Dyn. Syst., 35 (2015), 1829. doi: 10.3934/dcds.2015.35.1829.

[3]

A. Artigue and D. Carrasco-Olivera, A note on measure-expansive diffeomorphisms,, J. Math. Anal. Appl., 428 (2015), 713. doi: 10.1016/j.jmaa.2015.02.052.

[4]

A. Artigue, M. J. Pacífico and J. L. Vieitez, N-expansive homeomorphisms on surfaces,, Communications in Contemporary Mathematics, ().

[5]

R. Bowen and P. Walters, Expansive one-parameter flows,, J. Diff. Eq., 12 (1972), 180. doi: 10.1016/0022-0396(72)90013-7.

[6]

J. Franks and C. Robinson, A quasi-Anosov diffeomorphism that is not Anosov,, Trans. of the AMS, 223 (1976), 267. doi: 10.1090/S0002-9947-1976-0423420-9.

[7]

H. Kato, Continuum-wise expansive homeomorphisms,, Canad. J. Math., 45 (1993), 576. doi: 10.4153/CJM-1993-030-4.

[8]

H. Kato, Concerning continuum-wise fully expansive homeomorphisms of continua,, Topology and its Applications, 53 (1993), 239. doi: 10.1016/0166-8641(93)90119-X.

[9]

M. Komuro, Expansive properties of Lorenz attractors,, in The Theory of Dynamical Systems and Its Applications to Nonlinear Problems, (1984), 4.

[10]

J. Li and R. Zhang, Levels of generalized expansiveness,, preprint, (2015).

[11]

R. Mañé, Expansive diffeomorphisms,, in Dynamical Systems—Warwick 1974, (1974), 162.

[12]

C. A. Morales, Measure expansive systems,, preprint, (2011).

[13]

C. A. Morales, A generalization of expansivity,, Discrete Contin. Dyn. Syst., 32 (2012), 293. doi: 10.3934/dcds.2012.32.293.

[14]

C. A. Morales and V. F. Sirvent, Expansive Measures,, Instituto Nacional de Matemática Pura e Aplicada (IMPA), (2013).

[15]

K. Moriyasu, K. Sakai and W. Sun, $C^1$-stably expansive flows,, Journal of Differential Equations, 213 (2005), 352. doi: 10.1016/j.jde.2004.08.003.

[16]

R. Oliveira and F. Tari, On pairs of regular foliations in the plane,, Cadernos de Matemática, 1 (2001), 167. doi: 10.14492/hokmj/1350911901.

[17]

J. Palis and F. Takens, Hyperbolicity and Sensitive-Chaotic Dynamics at Homoclinic Bifurcations,, Cambridge University Press, (1993).

[18]

C. Robinson, $C^r$ structural stability implies Kupka-Smale,, in Dynamical Systems (ed. Peixoto), (1973), 443.

[19]

C. Robinson, Dynamical Systems: Stability, Symbolic Dynamics, and Chaos,, CRC Press, (1995).

[20]

K. Sakai, Continuum-wise expansive diffeomorphisms,, Publicacions Matemátiques, 41 (1997), 375. doi: 10.5565/PUBLMAT_41297_04.

[21]

K. Sakai, N. Sumi and K. Yamamoto, Measure-expansive diffeomorphisms,, J. Math. Anal. Appl., 414 (2014), 546. doi: 10.1016/j.jmaa.2014.01.023.

[22]

M. Sambarino and J. L. Vieitez, Robustly expansive homoclinic classes are generically hyperbolic,, Discrete Contin. Dyn. Syst., 24 (2009), 1325. doi: 10.3934/dcds.2009.24.1325.

[23]

M. Shub, Global Stability of Dynamical Systems,, Springer-Verlag, (1987). doi: 10.1007/978-1-4757-1947-5.

[24]

D. Yang and S. Gan, Expansive homoclinic classes,, Nonlinearity, 22 (2009), 729. doi: 10.1088/0951-7715/22/4/002.

show all references

References:
[1]

A. Artigue, Kinematic expansive flows,, Ergodic Theory and Dynamical Systems, (2014). doi: 10.1017/etds.2014.65.

[2]

A. Artigue, Lipschitz perturbations of expansive systems,, Disc. Cont. Dyn. Syst., 35 (2015), 1829. doi: 10.3934/dcds.2015.35.1829.

[3]

A. Artigue and D. Carrasco-Olivera, A note on measure-expansive diffeomorphisms,, J. Math. Anal. Appl., 428 (2015), 713. doi: 10.1016/j.jmaa.2015.02.052.

[4]

A. Artigue, M. J. Pacífico and J. L. Vieitez, N-expansive homeomorphisms on surfaces,, Communications in Contemporary Mathematics, ().

[5]

R. Bowen and P. Walters, Expansive one-parameter flows,, J. Diff. Eq., 12 (1972), 180. doi: 10.1016/0022-0396(72)90013-7.

[6]

J. Franks and C. Robinson, A quasi-Anosov diffeomorphism that is not Anosov,, Trans. of the AMS, 223 (1976), 267. doi: 10.1090/S0002-9947-1976-0423420-9.

[7]

H. Kato, Continuum-wise expansive homeomorphisms,, Canad. J. Math., 45 (1993), 576. doi: 10.4153/CJM-1993-030-4.

[8]

H. Kato, Concerning continuum-wise fully expansive homeomorphisms of continua,, Topology and its Applications, 53 (1993), 239. doi: 10.1016/0166-8641(93)90119-X.

[9]

M. Komuro, Expansive properties of Lorenz attractors,, in The Theory of Dynamical Systems and Its Applications to Nonlinear Problems, (1984), 4.

[10]

J. Li and R. Zhang, Levels of generalized expansiveness,, preprint, (2015).

[11]

R. Mañé, Expansive diffeomorphisms,, in Dynamical Systems—Warwick 1974, (1974), 162.

[12]

C. A. Morales, Measure expansive systems,, preprint, (2011).

[13]

C. A. Morales, A generalization of expansivity,, Discrete Contin. Dyn. Syst., 32 (2012), 293. doi: 10.3934/dcds.2012.32.293.

[14]

C. A. Morales and V. F. Sirvent, Expansive Measures,, Instituto Nacional de Matemática Pura e Aplicada (IMPA), (2013).

[15]

K. Moriyasu, K. Sakai and W. Sun, $C^1$-stably expansive flows,, Journal of Differential Equations, 213 (2005), 352. doi: 10.1016/j.jde.2004.08.003.

[16]

R. Oliveira and F. Tari, On pairs of regular foliations in the plane,, Cadernos de Matemática, 1 (2001), 167. doi: 10.14492/hokmj/1350911901.

[17]

J. Palis and F. Takens, Hyperbolicity and Sensitive-Chaotic Dynamics at Homoclinic Bifurcations,, Cambridge University Press, (1993).

[18]

C. Robinson, $C^r$ structural stability implies Kupka-Smale,, in Dynamical Systems (ed. Peixoto), (1973), 443.

[19]

C. Robinson, Dynamical Systems: Stability, Symbolic Dynamics, and Chaos,, CRC Press, (1995).

[20]

K. Sakai, Continuum-wise expansive diffeomorphisms,, Publicacions Matemátiques, 41 (1997), 375. doi: 10.5565/PUBLMAT_41297_04.

[21]

K. Sakai, N. Sumi and K. Yamamoto, Measure-expansive diffeomorphisms,, J. Math. Anal. Appl., 414 (2014), 546. doi: 10.1016/j.jmaa.2014.01.023.

[22]

M. Sambarino and J. L. Vieitez, Robustly expansive homoclinic classes are generically hyperbolic,, Discrete Contin. Dyn. Syst., 24 (2009), 1325. doi: 10.3934/dcds.2009.24.1325.

[23]

M. Shub, Global Stability of Dynamical Systems,, Springer-Verlag, (1987). doi: 10.1007/978-1-4757-1947-5.

[24]

D. Yang and S. Gan, Expansive homoclinic classes,, Nonlinearity, 22 (2009), 729. doi: 10.1088/0951-7715/22/4/002.

[1]

Rafael de la Llave, A. Windsor. Smooth dependence on parameters of solutions to cohomology equations over Anosov systems with applications to cohomology equations on diffeomorphism groups. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 1141-1154. doi: 10.3934/dcds.2011.29.1141

[2]

Hicham Zmarrou, Ale Jan Homburg. Dynamics and bifurcations of random circle diffeomorphism. Discrete & Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 719-731. doi: 10.3934/dcdsb.2008.10.719

[3]

Christian Bonatti, Sylvain Crovisier and Amie Wilkinson. The centralizer of a $C^1$-generic diffeomorphism is trivial. Electronic Research Announcements, 2008, 15: 33-43. doi: 10.3934/era.2008.15.33

[4]

Cheng Cheng, Shaobo Gan, Yi Shi. A robustly transitive diffeomorphism of Kan's type. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 867-888. doi: 10.3934/dcds.2018037

[5]

Christian Bonatti, Nancy Guelman. Axiom A diffeomorphisms derived from Anosov flows. Journal of Modern Dynamics, 2010, 4 (1) : 1-63. doi: 10.3934/jmd.2010.4.1

[6]

Joachim Escher, Boris Kolev. Right-invariant Sobolev metrics of fractional order on the diffeomorphism group of the circle. Journal of Geometric Mechanics, 2014, 6 (3) : 335-372. doi: 10.3934/jgm.2014.6.335

[7]

Feng Zhou, Chunyou Sun. Dynamics for the complex Ginzburg-Landau equation on non-cylindrical domains I: The diffeomorphism case. Discrete & Continuous Dynamical Systems - B, 2016, 21 (10) : 3767-3792. doi: 10.3934/dcdsb.2016120

[8]

Artur O. Lopes, Vladimir A. Rosas, Rafael O. Ruggiero. Cohomology and subcohomology problems for expansive, non Anosov geodesic flows. Discrete & Continuous Dynamical Systems - A, 2007, 17 (2) : 403-422. doi: 10.3934/dcds.2007.17.403

[9]

Martín Sambarino, José L. Vieitez. Robustly expansive homoclinic classes are generically hyperbolic. Discrete & Continuous Dynamical Systems - A, 2009, 24 (4) : 1325-1333. doi: 10.3934/dcds.2009.24.1325

[10]

Carlos Arnoldo Morales. A generalization of expansivity. Discrete & Continuous Dynamical Systems - A, 2012, 32 (1) : 293-301. doi: 10.3934/dcds.2012.32.293

[11]

Xavier Litrico, Vincent Fromion, Gérard Scorletti. Robust feedforward boundary control of hyperbolic conservation laws. Networks & Heterogeneous Media, 2007, 2 (4) : 717-731. doi: 10.3934/nhm.2007.2.717

[12]

Alfonso Artigue. Rescaled expansivity and separating flows. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4433-4447. doi: 10.3934/dcds.2018193

[13]

Byung-Soo Lee. A convergence theorem of common fixed points of a countably infinite family of asymptotically quasi-$f_i$-expansive mappings in convex metric spaces. Numerical Algebra, Control & Optimization, 2013, 3 (3) : 557-565. doi: 10.3934/naco.2013.3.557

[14]

Hong-Zhi Wei, Chun-Rong Chen. Three concepts of robust efficiency for uncertain multiobjective optimization problems via set order relations. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-17. doi: 10.3934/jimo.2018066

[15]

Zheng Yin, Ercai Chen. Conditional variational principle for the irregular set in some nonuniformly hyperbolic systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 6581-6597. doi: 10.3934/dcds.2016085

[16]

Yujun Zhu. Topological quasi-stability of partially hyperbolic diffeomorphisms under random perturbations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (2) : 869-882. doi: 10.3934/dcds.2014.34.869

[17]

João P. Almeida, Albert M. Fisher, Alberto Adrego Pinto, David A. Rand. Anosov diffeomorphisms. Conference Publications, 2013, 2013 (special) : 837-845. doi: 10.3934/proc.2013.2013.837

[18]

Jorge Groisman. Expansive homeomorphisms of the plane. Discrete & Continuous Dynamical Systems - A, 2011, 29 (1) : 213-239. doi: 10.3934/dcds.2011.29.213

[19]

Alfonso Artigue. Lipschitz perturbations of expansive systems. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 1829-1841. doi: 10.3934/dcds.2015.35.1829

[20]

Alfonso Artigue. Expansive flows of surfaces. Discrete & Continuous Dynamical Systems - A, 2013, 33 (2) : 505-525. doi: 10.3934/dcds.2013.33.505

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (7)
  • HTML views (0)
  • Cited by (5)

Other articles
by authors

[Back to Top]